Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 72, NWS Midland/Odessa, TX

July 18, 2025Jeff Davis County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jul 18, 2025, 5:15 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2025, 5:15 PM CDT (22:15 UTC)
Expired
Jul 18, 2025, 8:15 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

County Jeff Davis County, TX

The radar

The Midland/Odessa radar (KMAF), 208 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-347 J/kg
Mixed-layer LCL
1791 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

657 
WGUS54 KMAF 182215
FFWMAF
TXC243-190115-
/O.NEW.KMAF.FF.W.0072.250718T2215Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
515 PM CDT Fri Jul 18 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  East Central Jeff Davis County in southwestern Texas...

* Until 815 PM CDT.

* At 515 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 0.5 and 1 inch of rain 
  has fallen. Flash flooding is ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Fort Davis, McDonald Observatory, Davis Mountains State Park, 
  Black Mountain, Buffalo Trail Scout Camp, Star Mountain, Indian 
  Lodge and Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
      3058 10417 3092 10417

FLASH FLOOD...RADAR INDICATED

$$

93
2 follow-up statements
240 
WGUS74 KMAF 182338
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
638 PM CDT Fri Jul 18 2025

TXC243-190115-
/O.CON.KMAF.FF.W.0072.000000T0000Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
638 PM CDT Fri Jul 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT THIS 
EVENING FOR EAST CENTRAL JEFF DAVIS COUNTY...

At 638 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 0.5 and 1 inch of rain has 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Fort Davis, McDonald Observatory, Davis Mountains State Park, 
  Black Mountain, Buffalo Trail Scout Camp, Star Mountain, Indian 
  Lodge and Fort Davis National Historical Site.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
      3058 10417 3092 10417

FLASH FLOOD...RADAR INDICATED

$$

93
698 
WGUS74 KMAF 190107
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
807 PM CDT Fri Jul 18 2025

TXC243-190117-
/O.EXP.KMAF.FF.W.0072.000000T0000Z-250719T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
807 PM CDT Fri Jul 18 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT THIS EVENING FOR 
EAST CENTRAL JEFF DAVIS COUNTY...

The heavy rain has ended. Please be cautious of any water still 
covering roads in any low lying areas.

&&

LAT...LON 3093 10385 3078 10363 3064 10376 3058 10381
      3058 10417 3092 10417

$$

93

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 12:56 PM CDT, 4 hours 19 minutes earlier. Its key messages:

  • Updated at 1251 PM CDT Fri Jul 18 2025
  • Temperatures continue to warm up today and through the weekend as upper-level ridging builds.
  • Low (10-30%) rain chances continue west of the Pecos River this afternoon, especially in and near the Davis Mountains.
  • Near normal temperatures and low to medium (10-60%) rain chances are on the horizon next week. Rain chances look to remain mostly west of the Pecos River each afternoon, with best chances over and near the Davis Mountains.
Area forecast discussion, Jul 18, 12:56 PM CDT, 4 hours 19 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1256 PM CDT Fri Jul 18 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1251 PM CDT Fri Jul 18 2025

- Temperatures continue to warm up today and through the weekend
  as upper-level ridging builds.

- Low (10-30%) rain chances continue west of the Pecos River this
  afternoon, especially in and near the Davis Mountains.

- Near normal temperatures and low to medium (10-60%) rain
  chances are on the horizon next week. Rain chances look to
  remain mostly west of the Pecos River each afternoon, with best
  chances over and near the Davis Mountains.

&&

.SHORT TERM...
(This afternoon through Saturday night)
Issued at 1251 PM CDT Fri Jul 18 2025

Water vapor imagery depicts an upper-level ridge extending from the
Arizona/New Mexico border to the east coast. This increase in
thickness will allow for temperatures to be a few degrees warmer
than yesterday with highs in the mid to upper 90s for most (80s in
higher terrain). The surface trough axis previously mentioned has
backed off to the west, keeping rain chances (10-30%) well west of
the Pecos River this afternoon as southeasterly upslope flow and
sufficient surface heating continues. The primary threats with any
storms that develop are gusty winds, small hail, brief heavy
downpours, and lightning. Mixing will occur again tonight due to a
LLJ and mid to high level clouds should limit radiational cooling.
Expect overnight lows to be in the upper 60s to low 70s for most.

Thicknesses increase Saturday as ridging continues to build in from
the southeastern CONUS. As such, afternoon highs are forecast to be
a couple of degrees warmer at many locations. Some spots in the
Trans Pecos and southwestern Permian Basin will be at or near the
century mark. Showers and storms are not expected anywhere Saturday
and Saturday night lows are expected to be the same as tonight.

Greening

&&

.LONG TERM...
(Sunday through Thursday)
Issued at 1251 PM CDT Fri Jul 18 2025

The upper-level ridge builds overhead even further, adding another
degree or two to Sunday's afternoon highs. Expect highs to climb
into the upper 90s for most. Portions of the Trans Pecos, Big Bend,
and southwestern Permian Basin are forecast to top out in the low
triple digits. Shower/storm chances (10-30%) increase a little
Sunday, with the best chances over the higher terrain once again.
The upper-level ridge weakens as it shifts eastward Monday, allowing
for afternoon highs to drop just a tad from Sunday's. A surface low
sets up over southeast New Mexico and west Texas with its trough
axis extending south through our western counties. This increases
shower and storm chances (20-60%) over the western high terrain. The
highest chances are forecast to be over the Davis Mountains. Highs
are expected to remain in the mid to upper 90s for many Tuesday
through Thursday with the exception of the higher terrain (mid to
upper 80s) and southeast New Mexico (low 90s). The aforementioned
surface low hangs around midweek and plentiful moisture keep low to
medium chances of rain (20-60%) west of the Pecos River. The
greatest chances remain in the Davis Mountains (40-60%). Overnight
lows stay in the 70s for most every night in the extended.

Greening

&&

.AVIATION...
(18Z TAFS)
Issued at 1212 PM CDT Fri Jul 18 2025

VFR conditions and light winds continue the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               71  97  73  98 /   0   0   0   0
Carlsbad                 71  97  72  98 /  10  10   0  10
Dryden                   73  98  75  98 /   0   0   0   0
Fort Stockton            72  98  74  99 /   0  10   0  10
Guadalupe Pass           69  90  70  90 /  10  10   0  10
Hobbs                    69  95  70  96 /   0   0   0   0
Marfa                    63  91  65  92 /   0  10   0  30
Midland Intl Airport     72  97  74  98 /   0   0   0   0
Odessa                   71  96  74  97 /   0   0   0   0
Wink                     71  98  74  98 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...55
LONG TERM....55
AVIATION...10

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.